Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Charleston, SC

March 30, 2011Bryan County, Effingham County, Georgia

NWS Charleston, SC issued this special weather statement at Mar 30, 2011, 10:34 AM EDT for Bryan County, Effingham County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 30, 2011, 10:34 AM EDT (14:34 UTC)
Expired
Mar 30, 2011, 11:00 AM EDT
In force
26 min
Issued by
NWS Charleston, SC

Counties Bryan County, GA, Effingham County, GA

The radar

The Charleston,SC radar (KCLX), 61 km from the middle of the area, began a volume at 14:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 2.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2011-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 145 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2011-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 334 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
145 J/kg
Mixed-layer CIN
-103 J/kg
Mixed-layer LCL
529 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
334 m²/s²
0-3 km storm-relative helicity
407 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

065 
WWUS82 KCHS 301434
SPSCHS

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1034 AM EDT WED MAR 30 2011

GAZ100-101-115-116-118-SCZ042-047-301500-
BULLOCH-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-INLAND CHATHAM-INLAND
JASPER-
1034 AM EDT WED MAR 30 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...EFFINGHAM...
BULLOCH...HAMPTON...BRYAN...CHATHAM AND JASPER COUNTIES THROUGH 1100
AM EDT...

AT 1030 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM KILDARE TO
LETFORD...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SOUTHEASTERN BULLOCH COUNTY...NORTHERN BRYAN COUNTY...ALL OF 
EFFINGHAM COUNTY...NORTHWESTERN CHATHAM COUNTY...NORTHWESTERN JASPER 
COUNTY AND EXTREME SOUTHWESTERN HAMPTON COUNTY.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3252 8163 3249 8155 3251 8153 3258 8141
      3266 8113 3275 8099 3196 8119 3194 8145
      3197 8147 3196 8152 3196 8156 3198 8159
      3204 8162 3209 8170 3206 8175
TIME...MOT...LOC 1433Z 265DEG 36KT 3255 8142 3202 8162

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this special weather statement went out at Mar 30, 9:38 AM EDT, 56 minutes earlier.

Area forecast discussion, Mar 30, 9:38 AM EDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
938 AM EDT WED MAR 30 2011

.SYNOPSIS...
A SERIES OF LOW PRESSURE SYSTEMS WILL AFFECT THE REGION WEDNESDAY
THROUGH THURSDAY. A COLD FRONT WILL MOVE THROUGH THE REGION FRIDAY
NIGHT...WITH HIGH PRESSURE BUILDING BACK INTO THE REGION OVER THE
WEEKEND AND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
WEDNESDAY MORNING SURFACE ANALYSIS DEPICTED A COMPLEX SCENARIO
ACROSS THE SOUTHEAST...FEATURING A WARM FRONT GRADUALLY PUSHING
N/NW INTO S/E COASTAL WATERS AND FAR S COUNTIES AND A GRADUALLY
WEAKENING WEDGE OVER N/INLAND COUNTIES.

THE PRIMARY FORECAST CONCERNS FOR TODAY INCLUDE THE POTENTIAL FOR
ELEVATED SEVERE THUNDERSTORMS THROUGH EARLY AFTERNOON...THE
POTENTIAL FOR SURFACE BASED SEVERE THUNDERSTORMS NEAR THE SURFACE
WARM FRONT ACROSS SOUTHERN COUNTIES THIS AFTERNOON/EVENING AND THE
POTENTIAL FOR LOCALLY HEAVY RAINFALL. TEMPERATURE FORECASTS WILL
ALSO REMAIN VERY DIFFICULT TODAY.

WEDNESDAY MORNING...DEEP LAYER FORCING/ASCENT AND 700-500 MB LAPSE
RATES EXCEEDING 7.5 C/KM SUPPORTED AN EXPANDING AREA OF
SHOWERS/THUNDERSTORMS ALONG/S OF THE SAVANNAH RIVER WHICH WERE
SPREADING N/E. WHERE ISOLATED/ELEVATED CELLS DEVELOP SUFFICIENTLY
DEEP UPDRAFTS...500 MB TEMPERATURES NEAR -17C WILL SUPPORT THE
THREAT FOR ISOLATED HAIL UP TO ONE INCH IN DIAMETER THROUGH EARLY
AFTERNOON. THEN...MID LEVEL LAPSE RATES WILL DIMINISH TO LESS THAN
6 C/KM AS UPSTREAM/WIDESPREAD PRECIPITATION PUSHES INTO THE
REGION...ENDING THE INITIAL POTENTIAL FOR ISOLATED/ELEVATED SEVERE
THUNDERSTORMS.

LOW PRESSURE OVER LOUISIANA WILL MOVE RAPIDLY EAST ALONG THE WARM
FRONT AND WILL APPROACH THE SOUTHERN ZONES LATE THIS AFTERNOON AS
ITS SUPPORTING SHORTWAVE SHEARS OUT ACROSS THE OHIO VALLEY. IT
REMAINS TO BE SEEN IF THE WEDGE WILL BREAK DOWN ENOUGH TODAY TO
ALLOW THE WARM SECTOR AND ASSOCIATED SURFACE-BASED INSTABILITY TO
PENETRATE NORTH/INLAND INTO THE LOCAL FORECAST AREA...OR WHETHER
WIDESPREAD PRECIPITATION WILL PROMOTE IN-SITU INTENSIFICATION OF
THE WEDGE. THE 30/06Z NAM-12 WOULD SUGGEST ONLY A VERY SMALL AREA
ALONG THE IMMEDIATE COAST AND ACROSS THE FAR SOUTH WILL REMAIN IN
TH WARM SECTOR WITH THE WEDGE HOLDING FIRM FARTHER INLAND. THE
LOWER RESOLUTION GFS IS MUCH QUICKER AND AGGRESSIVE WITH THE
EROSION OF THE WEDGE WHICH DOES NOT SEEM REASONABLE WITH DIABATIC
PROCESSES BECOMING STRONGLY REINFORCED AS WIDESPREAD RAINS FALL
INTO THE CORE OF THE WEDGE. WILL CONTINUE TO GENERALLY FAVOR THE
COOLER NAM-12. MEANWHILE...PINNING DOWN HIGH TEMPERATURES WILL BE
EXTREMELY TRICKY WITH THE WEDGE EXPECTED TO HOLD IN PLACE AND WILL
BE HEAVILY DEPENDENT ON PRECIPITATION RATES AND WARM FRONTAL
PLACEMENT. HIGH WILL RANGE FROM THE LOWER 60S INLAND TO AROUND 70
AT THE COAST AND FAR SOUTH...BUT CONFIDENCE IS LOW ESPECIALLY
ACROSS THE FAR INLAND AREAS WHERE HIGHS COULD EASILY STALL IN THE
MID-UPPER 50S SHOULD MODERATE RAINS INITIATE EARLIER THAN
EXPECTED.

INGREDIENTS REMAIN FAVORABLE FOR BENEFICIAL/WIDESPREAD RAIN TO
FALL ACROSS DROUGHT AND FIRE STRICKEN AREAS. DEEP LAYER
FORCING/ASCENT AND SUBTROPICAL MOISTURE FEATURING PWATS EXCEEDING
1.5 INCHES PER UPSTREAM 12Z SOUNDINGS...SLIGHTLY HIGHER THAN 2
STANDARD DEVIATIONS ABOVE CLIMATOLOGY...WILL CONTINUE TO ADVECT
NORTH AND BE SOLIDLY IN PLACE ACROSS THE FORECAST AREA LATER TODAY
AS SYNOPTIC DYNAMICS PEAK. IMPRESSIVE Q-G FORCING ASSOCIATED WITH
A COUPLED JET STRUCTURE SETTING UP BETWEEN DUAL JET STREAKS OVER
NORTH CAROLINA AND ALABAMA AND HIGH PWATS WILL SUPPORT WIDESPREAD
RAINS WITH POPS OF 100 PERCENT THROUGH LATE AFTERNOON. GENERAL
RAIN AMOUNTS OF 0.5-1.0 INCH APPEAR LIKELY WITH AMOUNTS
POTENTIALLY REACHING 1.5-2.0 INCHES ACROSS THE SOUTH AND ALONG
THE COAST WHERE A BAND OF MODERATE-HEAVY RAIN WILL LIKELY TRAIN
FOR SEVERAL HOURS. OF NOTE...SOME GUIDANCE SUGGESTS A SEVERE
MESOSCALE CONVECTIVE SYSTEM /MCS/ WILL DEVELOP SOUTH OF THE
REGION. THIS COULD CURTAIL STRONG THETA ADVECTION AND COULD LIMIT
RAIN AMOUNTS.

NEAR THE WARM FRONT ACROSS THE SOUTH...THE POTENTIAL EXISTS FOR
ISOLATED SEVERE THUNDERSTORMS WHICH COULD PRODUCE DAMAGING
WINDS...LARGE HAIL AND EVEN AN ISOLATED TORNADO THIS
AFTERNOON/EVENING. HOWEVER...SURFACE BASED INSTABILITY WILL REMAIN
LIMITED DUE TO WIDESPREAD CLOUDS/PRECIPITATION...WHILE MID LEVEL
LAPSE RATES ARE EXPECTED TO DECREASE WITH TIME. FURTHER...A SEVERE
MCS WILL PASS S OF THE REGION TODAY...AND THE SEVERE THREAT COULD
DEPEND ON WHETHER THE MCS CLIPS SOUTHERN COUNTIES OR REMAINS
ENTIRELY ROOTED WITHIN STRONGER INSTABILITY TO THE SOUTH. THE
HAZARDOUS WEATHER OUTLOOK ADEQUATELY ADDRESSES THE ISOLATED SEVERE
THREAT FOR THIS AFTERNOON/EVENING.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY/...
WIDESPREAD RAINS WILL QUICKLY DIMINISH THIS EVENING AS THE
STRONGEST FORCING SHIFTS OFFSHORE AS DOES LOW PRESSURE. WINDS WILL
TURN NORTH IN THE WAKE OF THE LOW...BUT EXTENSIVE LOW/MID-LEVEL
CLOUDINESS ALONG WITH WEAK SPOKES OF VORTICITY PASSING THROUGH
THE LAST FLOW ALOFT WILL KEEP A RISK FOR DRIZZLE AND/OR ISOLATED-
SCATTERED SHOWERS GOING THROUGH MUCH OF THE NIGHT. COMPLICATING
MATTERS IS THE POTENTIAL FOR STRATUS BUILD-DOWN FROM LATE EVENING
ON WHICH COULD RESULT IN FOG SOME OF IT DENSE. WILL FORECAST 30-40
PERCENT POPS THIS EVENING THEN DROPPING TO 20-30 PERCENT AFTER
MIDNIGHT. AREAS OF FOG WILL ALSO BE INCLUDED IN THE GRIDS AND TEXT
PRODUCTS. LATER SHIFTS WILL BE ABLE TO BETTER PIN DOWN THE FOG
POTENTIAL AS ADDITIONAL DATA SETS ARE RECEIVED. LOWS WILL RANGE
FROM AROUND 50 WELL INLAND TO THE LOWER 60S ACROSS MCINTOSH
COUNTY.

MODEL SOLUTIONS ARE IN GOOD AGREEMENT WITH THE OVERALL SYNOPTIC
PATTERN EVOLUTION THROUGH THE SHORT TERM PERIODS...ALTHOUGH MINOR
TRACK AND TIMING DIFFERENCES CONTINUE TO EXIST.

THURSDAY AND THURSDAY NIGHT...OPERATIONAL MODELS ARE IN GOOD
AGREEMENT LIFTING A WAVE OF LOW PRESSURE NORTHEASTWARD THROUGH THE
SOUTHEAST STATES OR JUST OFF THE COAST ON THURSDAY. OBVIOUSLY THE
TRACK WILL HAVE LARGE IMPLICATIONS ON FORECAST TEMPERATURES...WITH
ONLY MINOR IMPACTS TO THE SENSIBLE WEATHER FORECAST. THE AREA WILL
BE OVERSPREAD WITH DEEP MOISTURE AND STRONG FORCING FROM THE
ENTRANCE REGION OF 160+ KNOT H25 JET...SO WILL CARRY LIKELY POPS
ALL LOCALES ON THURSDAY...WITH HIGHEST PROBABILITIES IN THE
MORNING ACROSS SOUTHEAST GEORGIA AND IN THE AFTERNOON ACROSS
SOUTHERN SOUTH CAROLINA. GUIDANCE CONTINUES TO SHOW IMPRESSIVE
ELEVATED INSTABILITY...SO WILL KEEP THUNDER IN THE FORECAST AS
WELL.

THE AREA OF LOW PRESSURE WILL TRACK OFF TO THE NORTHEAST AND AWAY
FROM THE REGION THURSDAY NIGHT...SO WILL ALLOW THINGS TO DRY OUT
THURSDAY EVENING ACROSS SOUTHEAST GEORGIA WHILE KEEPING SLIGHT
CHANCE/LOW CHANCE POPS IN PLACE ACROSS SOUTHERN SOUTH CAROLINA FOR
SOME LINGERING SHOWERS. AFTER MIDNIGHT...THE GFS AND NAM SHOW AN
INCREASE IN DEEP MOISTURE ACROSS THE NORTHWESTERN TWO THIRDS OF THE
FORECAST AREA...ALONG WITH SOME FORCING FOR ASCENT IN THE LEFT FRONT
QUAD OF A 100+ KNOT NORTHWEST TO SOUTHEAST ORIENTED H25 JET. GIVEN
THE WESTERLY BOUNDARY LAYER FLOW...WE ARE NOT ANTICIPATING MUCH IN
THE WAY OF RAINFALL COVERAGE...BUT THERE REMAINS ENOUGH OF A CHANCE
FOR SOME ISOLATED LIGHT RAIN SHOWERS TO WARRANT SLIGHT CHANCE POPS
ACROSS THE NORTHWESTERN TWO THIRDS OF THE FORECAST AREA.

TEMPERATURES WILL BE QUITE DIFFICULT TO PIN DOWN THURSDAY AND WILL
BE HIGHLY DEPENDENT ON THE TRACK OF THE AREA OF LOW PRESSURE THROUGH
THE REGION. WILL TREND FORECAST TEMPERATURES TOWARD THE HIGHER
RESOLUTION NAM SOLUTION...WHICH RESULTS IN HIGHS IN THE MID/UPPER
50S ACROSS NORTHERN ZONES...AND IN LOW/MID 60S ACROSS THE SOUTH.
OVERNIGHT LOWS WILL BOTTOM OUT IN THE MID TO UPPER 40S AREA WIDE.

FRIDAY AND FRIDAY NIGHT...HIGH PRESSURE WILL BUILD SOUTH OF THE
FORECAST AREA ON FRIDAY...WITH A WEAK FRONTAL BOUNDARY OR AXIS OF
DEEPER MOISTURE REMAINING IN PLACE ACROSS NORTHERN ZONES OR JUST
NORTH OF THE FORECAST AREA. THIS BOUNDARY WILL THEN SHIFT
SOUTHWARD THROUGH THE REGION FRIDAY NIGHT. WILL CARRY SLIGHT
CHANCE POPS ACROSS NORTHERN ZONES FRIDAY IN CLOSEST PROXIMITY TO
THE WEAK FRONTAL BOUNDARY/AXIS OF DEEPER MOISTURE. WILL THEN CARRY
SLIGHT CHANCE POPS ALL AREAS FRIDAY NIGHT AS THE FRONTAL BOUNDARY
SLIPS SOUTHWARD THROUGH THE REGION. HIGHS ON FRIDAY SHOULD REBOUND
BACK CLOSER TO NORMAL UNDER A MIX OF SUN AND CLOUDS AND WESTERLY
DOWNSLOPE BOUNDARY LAYER FLOW. WE EXPECT HIGHS TO RANGE FROM
AROUND 70/LOWER 70S NORTH TO THE MID 70S ACROSS THE SOUTH. LOWS
FRIDAY NIGHT SHOULD BOTTOM OUT IN THE UPPER 40S TO AROUND 50
ACROSS NORTHERN AREAS...AND IN THE LOW/MID 50S ACROSS SOUTHERN
LOCALES.

SATURDAY...THE WEAK FRONTAL BOUNDARY/AXIS OF DEEPER MOISTURE WILL
CONTINUE TO SHIFT SOUTH OF THE FORECAST AREA. EXPECT ANY MORNING
CLOUDS TO GIVE WAY TO PLENTY OF SUNSHINE BY MID/LATE MORNING.
WESTERLY DOWNSLOPE FLOW WILL ALLOW FOR TEMPERATURES TO REBOUND
NICELY BACK INTO THE MIDDLE 70S MOST AREAS.

&&

.LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/...
MODEL SOLUTIONS ARE IN GOOD AGREEMENT THROUGH THE EARLY NEXT
WEEK...WITH SOME TIMING DIFFERENCES NOTED WITH THE APPROACH OF A
COLD FRONT DURING THE EARLY TO MIDDLE PORTION OF NEXT WEEK.
OVERALL...EXPECT HIGH PRESSURE TO BUILD OVER THE AREA SATURDAY NIGHT
THROUGH MONDAY NIGHT RESULTING IN RAIN FREE WEATHER. FOR NOW WILL
CARRY SLIGHT CHANCE POPS TUESDAY THROUGH WEDNESDAY GIVEN THE
UNCERTAINTY WITH THE TIMING OF THE NEXT COLD FRONT...AND REFINE AS
DETAILS BECOME MORE CLEAR. TEMPERATURES ARE EXPECTED TO BE WITHIN A
FEW DEGREES OF NORMAL MOST PERIODS...WITH THE EXCEPTION OF MONDAY
THROUGH TUESDAY WHEN ABOVE TO MUCH ABOVE NORMAL TEMPERATURES ARE
ANTICIPATED.

&&

.AVIATION /13Z WEDNESDAY THROUGH SUNDAY/...
SHOWERS/THUNDERSTORMS WILL PRODUCE CONDITIONS VARYING FROM LIFR TO
BRIEF VFR THROUGH EARLY AFTERNOON. REMAIN ALERT FOR AMENDMENTS AS
NEAR TERM CONVECTIVE TRENDS BECOME CLEAR. PREVAILING IFR OR LOWER
CONDITIONS SHOULD TAKE HOLD THIS AFTERNOON AND STEADIER RAIN
OVERSPREADS THE REGION.

THE STEADIER RAINS WILL MOVE EAST OF THE TERMINALS BY SUNSET BUT
CONSIDERABLE LOW-LEVEL MOISTURE COUPLED WITH A RE-INTENSIFICATION
OF ISENTROPIC ASSENT WILL KEEP AREAS OF DRIZZLE AND LOW CIGS IN
PLACE. SOME GUIDANCE SUGGESTS DENSE FOG COULD FORM TOWARDS THE
END OF THE TAF PERIOD...BUT CONFIDENCE IS LOW THIS FAR OUT. WINDS
WILL BE ALL OVER THE PLACE TODAY AS WEAK LOW PRESSURE RIDES ALONG
THE LINGERING WEDGE FRONT. WINDS WILL REMAIN WELL BELOW 12 KT.
AMENDMENTS WILL MOST CERTAINLY BE ISSUED THROUGHOUT THE DAY AS
RADAR...VSBYS AND CIG TRENDS BECOME MORE APPARENT.

EXTENDED AVIATION OUTLOOK...VFR/IFR CONDITIONS ARE EXPECTED TONIGHT
THROUGH THURSDAY EVENING AS A SERIES OF LOW PRESSURE SYSTEMS MOVE
THROUGH THE AREA. SHOULD SEE VFR CONDITIONS RETURN AFTER MIDNIGHT
THURSDAY AND CONTINUE THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK.

&&

.MARINE...
THERE ARE NO MAJOR CONCERNS THROUGH TONIGHT AS BOTH WINDS AND SEAS
WILL REMAIN WELL BELOW FLAG THRESHOLDS. WIND DIRECTIONS WILL BE
TRICKY TODAY AS LOW PRESSURE APPROACHES FROM THE WEST AND A
WARM FRONT APPROACHES THE COAST. A WEDNESDAY MORNING UPDATE
ADDRESSED THE LATEST PROGRESS OF THE WARM FRONT.

OTHERWISE...RAIN WILL BE LOCALLY HEAVY AT TIMES TODAY WITH VSBYS
DROPPING TO LESS THAN 1 NM. FOG/STRATUS IS LIKELY TONIGHT ACROSS
THE NEARSHORE WATERS.

THURSDAY THROUGH MONDAY...AN AREA OF LOW PRESSURE WILL TRACK OVER OR
JUST EAST OF THE WATERS ON THURSDAY. HIGH PRESSURE WILL THEN BRIEFLY
BUILD BACK IN THURSDAY NIGHT...BEFORE A COLD FRONT APPROACHES FROM
THE WEST ON FRIDAY. THE COLD FRONT WILL THEN PUSH THROUGH THE WATERS
FRIDAY NIGHT...WITH HIGH PRESSURE BUILDING BACK INTO THE REGION OVER
THE WEEKEND AND INTO EARLY NEXT WEEK.

COULD SEE SOME MARGINAL SMALL CRAFT CONDITIONS ACROSS PORTIONS OF
THE WATERS FRIDAY NIGHT AND SATURDAY BEHIND THE COLD FRONT.
OTHERWISE WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY
THRESHOLDS.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Mar 30, 4:23 AM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
423 AM EDT WED MAR 30 2011

AMZ330-350-352-GAZ087-088-099>101-114>119-SCZ040-042>045-047>052-
310000-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-JENKINS-SCREVEN-
CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-INLAND BRYAN-COASTAL BRYAN-
INLAND CHATHAM-COASTAL CHATHAM-ALLENDALE-HAMPTON-INLAND COLLETON-
DORCHESTER-INLAND BERKELEY-INLAND JASPER-BEAUFORT-COASTAL COLLETON-
CHARLESTON-COASTAL JASPER-TIDAL BERKELEY-
423 AM EDT WED MAR 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ354-374-GAZ137>141-310000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-LONG-INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-
COASTAL MCINTOSH-
423 AM EDT WED MAR 30 2011

...ISOLATED SEVERE THUNDERSTORMS POSSIBLE TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.

SEVERE THUNDERSTORMS...WIDESPREAD RAIN WITH SCATTERED THUNDERSTORMS
WILL AFFECT SOUTHEAST GEORGIA TODAY. A FEW OF THE THUNDERSTORMS
MAY BECOME SEVERE ACROSS PORTIONS OF LONG...LIBERTY AND MCINTOSH
COUNTIES THIS AFTERNOON WITH A RISK FOR DAMAGING WINDS AND
POSSIBLY TORNADOES. A WIDESPREAD SEVERE WEATHER EVENT APPEARS
UNLIKELY AT THIS TIME.

STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE
FOR THE LATEST FORECAST FROM THE NATIONAL WEATHER SERVICE IN
CHARLESTON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Mar 30, 8:13 AM EDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
813 AM EDT WED MAR 30 2011

GAZ100-116-301245-
BULLOCH-INLAND BRYAN-
813 AM EDT WED MAR 30 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND BRYAN
COUNTIES THROUGH 845 AM EDT...

AT 812 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR GROVELAND...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BAY...DENMARK...GROVELAND...NEVILS...PEMBROKE AND STILSON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3223 8181 3244 8156 3221 8144 3207 8167
      3209 8170 3211 8176 3220 8180 3222 8180
TIME...MOT...LOC 1214Z 232DEG 29KT 3215 8173
Special weather statement, Mar 30, 8:33 AM EDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
833 AM EDT WED MAR 30 2011

GAZ088-SCZ040-301315-
ALLENDALE-SCREVEN-
833 AM EDT WED MAR 30 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE
COUNTIES THROUGH 915 AM EDT...

AT 830 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SYLVANIA TO
HILLTONIA...MOVING NORTHEAST AT 45 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALTMAN...HILLTONIA...MILLHAVEN...SYLVANIA...ALLENDALE...APPLETON...
MARTIN...MILLETT...SEIGLING...SYCAMORE AND ULMER...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3304 8156 3307 8161 3309 8161 3316 8154
      3311 8137 3312 8119 3306 8112 3270 8163
      3292 8175
TIME...MOT...LOC 1233Z 228DEG 40KT 3277 8158 3291 8165
Special weather statement, Mar 30, 8:48 AM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
848 AM EDT WED MAR 30 2011

GAZ088-100-301315-
BULLOCH-SCREVEN-
848 AM EDT WED MAR 30 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND SCREVEN
COUNTIES THROUGH 915 AM EDT...

AT 845 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR DONEGAL...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CAPTOLO...DOVER...HUNTERS AND NEWINGTON...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3277 8152 3273 8141 3270 8142 3268 8140
      3265 8140 3263 8141 3261 8140 3260 8140
      3248 8166 3259 8183
TIME...MOT...LOC 1249Z 235DEG 28KT 3257 8167
Special weather statement, Mar 30, 9:11 AM EDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
911 AM EDT WED MAR 30 2011

GAZ087-088-099-100-114-115-301415-
BULLOCH-CANDLER-EVANS-JENKINS-SCREVEN-TATTNALL-
911 AM EDT WED MAR 30 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...TATTNALL...
CANDLER...BULLOCH...JENKINS AND SCREVEN COUNTIES THROUGH 1015 AM
EDT...

AT 904 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST
OF BIRDSVILLE TO 10 MILES WEST OF COLLINS...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALL OF JENKINS COUNTY...ALL OF CANDLER COUNTY...FAR NORTHERN
TATTNALL COUNTY...NORTHERN EVANS COUNTY...NORTHERN AND CENTRAL
BULLOCH COUNTY...AND WESTERN AND CENTRAL SCREVEN COUNTY.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS LINE OF THUNDERSTORMS. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING VERY HEAVY
RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE
SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3251 8217 3256 8209 3254 8204 3260 8201
      3267 8210 3281 8215 3287 8213 3292 8208
      3295 8187 3291 8176 3304 8153 3300 8149
      3295 8151 3289 8147 3252 8151 3249 8155
      3226 8154 3208 8220 3219 8219 3234 8225
TIME...MOT...LOC 1309Z 248DEG 36KT 3298 8211 3216 8222
Special weather statement, Mar 30, 10:05 AM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1005 AM EDT WED MAR 30 2011

GAZ088-SCZ040-042>044-301500-
ALLENDALE-DORCHESTER-HAMPTON-INLAND COLLETON-SCREVEN-
1005 AM EDT WED MAR 30 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...
DORCHESTER...ALLENDALE...HAMPTON AND COLLETON COUNTIES THROUGH 1100
AM EDT...

AT 1001 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM BALDOCK TO
DOVER...MOVING EAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SOUTHERN AND EASTERN SCREVEN COUNTY...ALL OF ALLENDALE
COUNTY...CENTRAL AND NORTHERN HAMPTON COUNTY...AND FAR NORTHWESTERN
COLLETON COUNTY.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS LINE OF THUNDERSTORMS IS CAPABLE OF PRODUCING VERY HEAVY
RAIN...WHICH MAY FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE
SPEED TO LOWER THE RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES
WHERE WATER COVERS THE ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3315 8149 3311 8137 3312 8119 3303 8107
      3310 8095 3307 8090 3314 8088 3323 8070
      3274 8100 3275 8101 3266 8113 3252 8162
      3261 8177
TIME...MOT...LOC 1404Z 258DEG 29KT 3316 8138 3257 8168
Special weather statement, Mar 30, 10:34 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1034 AM EDT WED MAR 30 2011

GAZ100-101-115-116-118-SCZ042-047-301500-
BULLOCH-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-INLAND CHATHAM-INLAND
JASPER-
1034 AM EDT WED MAR 30 2011

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...EFFINGHAM...
BULLOCH...HAMPTON...BRYAN...CHATHAM AND JASPER COUNTIES THROUGH 1100
AM EDT...

AT 1030 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM KILDARE TO
LETFORD...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
SOUTHEASTERN BULLOCH COUNTY...NORTHERN BRYAN COUNTY...ALL OF
EFFINGHAM COUNTY...NORTHWESTERN CHATHAM COUNTY...NORTHWESTERN JASPER
COUNTY AND EXTREME SOUTHWESTERN HAMPTON COUNTY.

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3252 8163 3249 8155 3251 8153 3258 8141
      3266 8113 3275 8099 3196 8119 3194 8145
      3197 8147 3196 8152 3196 8156 3198 8159
      3204 8162 3209 8170 3206 8175
TIME...MOT...LOC 1433Z 265DEG 36KT 3255 8142 3202 8162

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 7:19 AM EDTSpecial Weather StatementCHSCandler26 min
Mar 30, 7:39 AM EDTSpecial Weather StatementCHSCandler36 min
Mar 30, 8:03 AM EDTSpecial Weather StatementCHSJenkins, Screven27 min
Mar 30, 8:13 AM EDTSpecial Weather StatementCHSBulloch32 min
Mar 30, 8:33 AM EDTSpecial Weather StatementCHSScreven42 min
Mar 30, 8:48 AM EDTSpecial Weather StatementCHSScreven27 min
Mar 30, 9:11 AM EDTSpecial Weather StatementCHSBulloch, Candler, Jenkins, Screven64 min
Mar 30, 10:05 AM EDTSpecial Weather StatementCHSScreven55 min
Mar 30, 12:00 PM EDTSpecial Marine WarningCHS2 hr

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.